MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE; FLEXIBLE VIDEO GASTRODUODENOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE; FLEXIBLE VIDEO GASTRODUODENOSCOPE
Model Number GIF-N180
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following patient identifiers are related to each other: (b)(6) (model number enf-vh - rhino-laryngo videoscope: serial number (b)(4)), (b)(6) (model enf-v3 - rhino-laryngo videoscope : serial number (b)(4)), (b)(6) - model gif-n180 - evis exera ii gastrointestinal videoscope : serial number (b)(4)) and (b)(6) (model oer-elite - endoscope reprocessor).When speaking to the olympus endoscopy support specialist (ess), the reprocessing technicians explained this was occurring because the scopes were just ¿expired¿ scopes that needed to rerun and were ¿clean.¿ it was further explained that at this time, there was not a way to scan enf scopes into the elite for the reprocessor to run, which was why the enf scopes were with the gif scope.The endoscopy support specialist (ess) instructed the reprocessing technicians that it was against the elite¿s instructions for use (ifu) to reprocess three (3) scopes at once.Additionally, enf scopes are not compatible to run in the oer-elite with gif scopes.A quote was made for the radio-frequency identification (rfid) tags to be made for the scopes to run in the elite by themselves.Ess relayed this information to the management at the user facility.The ess ensured the scopes that were placed in the elite were re-high-level disinfected (hld) properly.The customer has a back up plan until the rfid tags come in to hld soak in cidex.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The endoscopy support specialist (ess) reported that while performing reprocessing training on the tjf-q190v scope, the ess observed that the customer site was washing three (3) scopes (enf-vh, enf-v3 and gif-n180) in the oer-elite instead of the recommended two (2).There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
Device available for evaluation - yes was inadvertently selected on the initial report.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified; however, it is likely that there was a difference in the handling of equipment and recognition of reprocessing procedures between olympus' recommendations and the facilities concerned.The event can be detected/prevented by following the instructions for use (ifu) which state: "an insufficiently cleaned, disinfected or sterilized endoscope and/or accessories may pose an infection control risk to the patients and/or operators who contact them." also included in the ifu is a list of compatible endoscopes/connecting tubes which describes a list of scopes that can be reprocessed at the same time.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
FLEXIBLE VIDEO GASTRODUODENOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15955274
Report Number9610595-2022-05215
Device Sequence Number17806104
Product Code FDS
UDI-Device Identifier04953170339080
UDI-Public04953170339080
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-N180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENF-V3 SERIAL NUMBER (B)(4); ENF-VH SERIAL NUMBER (B)(4); OER-ELITE
Patient SexUnknown